MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3015X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a euphora rx ptca balloon catheter was used to pre-dilate a mildly tortuous and calcified lesion exhibiting 90% stenosis located in the mid left anterior descending artery (lad).The device was inspected with no issues noted.Negative prep was performed without issue.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.It was reported that the device would not deflate at the lesion site and was therefore pulled into the aorta and popped.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no issues noted when removing the sheath / packaging stylet.The balloon inflated without issue to 14 atm incident occurred on the first inflation the physician used the inflation device to raise the atmospheres up and down until balloon popped.It was noted that when they first went to inflate the balloon the pressure went up on the inflation device but they could visually not see the balloon going up on fluoro.Initially they thought there was no contrast in the balloon and no issue.When they lowered the inflation device they tried to re-prep the balloon with contrast.They went up with the balloon saw contrast and could not get the balloon down.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: the balloon folds were expanded.Blood was visible in the balloon and inflation lumen.Slight deformation was evident to the distal tip.The proximal balloon bond appears to have inflated and then burst.The material at the burst site was uneven.It was not possible to inflate the balloon in order to perform deflation testing, due to the condition of the returned device.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8815045
Report Number9612164-2019-02993
Device Sequence Number3258494
Product Code LOX
UDI-Device Identifier00643169560154
UDI-Public00643169560154
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Model NumberEUP3015X
Device Catalogue NumberEUP3015X
Device Lot Number217371291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/23/2019
09/16/2019
11/04/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/19/2019
10/14/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;